MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK EXCELSIOR SL-10 PRE-SHAPED 45 150CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK EXCELSIOR SL-10 PRE-SHAPED 45 150CM; CATHETER, PERCUTANEOUS
Model Number M0031681900
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated mes system (manufacturing execution system), there are controls in the manufacturing process to ensure the product met specifications upon release.Visual inspection revealed that the catheter shaft was seen to be flat/crushed approximately 1.3 cm from the distal tip.The catheter shaft was seen to be stretched and was seen to be kinked 68cm from the hub.The catheter secondary strain relief was seen to be flat/crushed 11cm from the hub.Functional inspection was performed as the catheter could not be flushed.An attempt was made to advance a 0.0158" patency mandrel through the catheter shaft but the mandrel would not advance past 11cm from the hub, so an attempt was made to advance the mandrel through the distal of the catheter but again the mandrel would not go past 66cm from the catheter tip.The catheter was then soaked in warm water and once removed the catheter was still found to be blocked, so in an attempt to figure out what was causing the blockage the catheter was cut just below the damaged area by the secondary strain relief and the mandrel advanced through again this time causing ptfe (polytetrafluoroethylene) inner lining to exit the catheter, further advancing of the mandrel through the other cut part of the catheter and some blood and procedural fluids also exited the catheter.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that there wasn't any damage noted to the packaging prior to opening and the device was confirmed to be in good condition during preparation/prior to use on the patient and continuous flush was maintained throughout the clinical procedure.It was seen that the catheter shaft was kinked which would account for the difficulty advancing the coil.There was dried blood/procedural fluid within the catheter shaft.The ptfe inner lining most likely peeled due to the number of attempts were made inserting/advancing a patency mandrel and the coil.The catheter most likely kinked/bent during the procedure due to some procedural/anatomical factors encountered during use leading to the reported and analyzed defects.Based on the investigation results and available information, an assignable cause of procedural factors will be assigned to the catheter shaft friction, as well as the catheter shaft kinked/bent, catheter shaft flat/crushed, catheter shaft blocked/occluded, catheter ptfe inner lining peeling and catheter shaft stretched.
 
Event or Problem Description
Analysis of the returned subject and the ptfe (polytetrafluoroethylene) inner lining was observed.There was no clinical consequence to the patient due to this event.

Brand Name
EXCELSIOR SL-10 PRE-SHAPED 45 150CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key14569930
Report Number3008881809-2022-00260
Device Sequence Number5041333
Product Code DQY
UDI-Device Identifier04546540688224
UDI-Public04546540688224
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K013789
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/16/2023
Device Model NumberM0031681900
Device Catalogue NumberM0031681900
Device Lot Number22749230
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/10/2022
Initial Report FDA Received Date06/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F ENVOY GUIDE CATHETER; ATLAS STENT (STRYKER); SYNCHRO GUIDEWIRE (STRYKER); TARGET COILS (STRYKER)
Patient Age57 YR
Patient SexMale
Patient Weight69 KG
Patient RaceAsian